Allegra-D

(fexofenadine / pseudoephedrine)

Skip to: what to expect sectionSkip to: side effects sectionSkip to: risks and warnings sectionSkip to: common concerns from users and pharmacists

Treats allergy symptoms and congestion.

Skip Upsides & Downsides section. Skip to side effects section.

Our bottom line

Allegra-D (fexofenadine / pseudoephedrine) is a combination allergy medicine that's useful if you have congestion and runny nose.

Quick facts about Allegra-D
  • Drug class: Respiratory
  • Rx status: Over-the-counter
  • Generic status: Lower-cost generic available (fexofenadine / pseudoephedrine)

Upsides

  • Allegra-D (fexofenadine / pseudoephedrine) contains two medicines that work in different ways to help relieve multiple symptoms including nasal congestion and allergies.
  • Available without a prescription in the drugstore.

Get the newsletter!

Sign up and get Pill Talk, the latest in health & medicine news from Iodine

Get our free fact sheet

What to expect from Allegra-D, on one page

Download Fact Sheet
Tried Allegra-D? Write a review!

Downsides

  • You must show a photo ID to purchase this medicine from behind the pharmacy counter. There's a maximum limit on how much Allegra-D (fexofenadine / pseudoephedrine) you can buy at a time.
  • Allegra-D (fexofenadine / pseudoephedrine) can have more side effects (such as increased blood pressure and difficulty sleeping) than Allegra since it has pseudoephedrine in it.
  • If you have severe high blood pressure or heart disease you can't take this medicine. If you have kidney damage, you may not be able to take Allegra-D (fexofenadine / pseudoephedrine).

Get the newsletter!

Sign up and get Pill Talk, the latest in health & medicine news from Iodine

Get our free fact sheet

What to expect from Allegra-D, on one page

Download Fact Sheet
How it works

Allegra-D (fexofenadine / pseudoephedrine) combines the effects of an antihistamine and a decongestant. Fexofenadine (an antihistamine) blocks a chemical that causes symptoms like runny nose, sneezing, and itching while pseudoephedrine (a decongestant) narrows blood vessels to decrease mucus and help you breathe better.

Quick facts about Allegra-D
  • Drug class: Respiratory
  • Rx status: Over-the-counter
  • Generic status: Lower-cost generic available (fexofenadine / pseudoephedrine)

Dosage forms

  • Pill
Tried Allegra-D? Write a review!

What to expect when you take Allegra-D (fexofenadine / pseudoephedrine) for Allergies

Skip what to expect section. Skip to side effects section.
Skip side effects section. Skip to risks and warnings section.

Side effect rates for Allegra-D (fexofenadine / pseudoephedrine)

From 215 clinical trials of Allegra-D when taken for seasonal allergies (60 mg fexofenadine hydrochloride/120 mg pseudoephedrine hydrochloride)
  • Headache
  • Trouble sleeping
  • Nausea
  • Dry Mouth
  • Indigestion
  • Throat irritation
  • Dizziness
  • Agitation
  • Back pain
  • Palpitations

Risks and Warnings for Allegra-D (fexofenadine / pseudoephedrine)

Skip risks section. Skip to common concerns section.
    • Higher risk if:
    • Taking with alcohol
    • Taking other medicines that make you less alert

    Allegra-D (fexofenadine / pseudoephedrine) can lower your ability to focus, think, and react. Avoid activities that require you to be alert, such as driving a car or operating machinery until you know how this medicine affects you.

Common concerns from people taking Allegra-D (fexofenadine / pseudoephedrine)

Final section. Do you want to return to drug navigation?
Kidneys and liver
  • If you have high blood pressure or kidney problems, talk to your doctor before using Allegra-D (fexofenadine / pseudoephedrine).